MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 420637
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was foreign matter (dirt) found on dressing in two packets.The product was not used on patient.Photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Device 2 of 2.E1: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.Samples are available for evaluation; however, shipping is in progress.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date, additional patient or event details were received which have been added in h10 (addl mfg narrative).
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d9: device available for evaluation has been selected as yes & date returned to mfg was added as well fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6 - investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.H10: investigation summary.A batch record review was completed and no discrepancies were found.All in-process state sample quality checks were satisfactory.Aquacel foam n/adh 15x20(1x5) nai was manufactured under system application product (sap) code (b)(4) and manufacturing lot number 2k01141 on 14 october 2022.Lot # 2k01141 was sterilized under work order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 2k01141.This is the first complaint for the affected lot registered within database, with a second for squashed and wrinkles dressing which is considered to be unrelated.Three (3) photographs were received for this issue and has been evaluated in accordance with work instruction (wi).The photograph confirms the expected product and the complaint issue where foreign matter in the form of a black flaky substance is seen on the edge of the pink polyurethane (pu) of the dressing.The complaint sample was requested, on 04 dec 2023 and received on 11 dec 2023.The soiled sample was received and sent to the lab for fourier transform infrared spectroscopy (ftir) analysis to identify that the foreign matter is a type of lubricant mixed with hydrofibre fibers.The contamination is most likely caused by hydrofibre deposition into lubricated, moving machine parts, which is then picked up by the dressing brushing past.This has been previously identified in complaint for which nc (non-conformance) record was opened.This is also related to corrective action / preventive actions (capa) which had action relating to clean to inspect, lubricate and tighten (cilt) standards being added to the process instruction (pi) document for the process.This capa is still in progress going through effectiveness checks, so no new capa is raised for this complaint as the previous will be covering this batch within bounding as the product was manufactured before improvement shave been made.Dressings are also inspected by human operators at speed, so it is possible for some defects to be missed.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key18417242
Report Number1000317571-2023-00332
Device Sequence Number8145621
Product Code NAC
UDI-Device Identifier00768455123865
UDI-Public00768455123865
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number420637
Device Lot Number2K01141
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer01/18/2024
02/22/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date02/09/2024
03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown